Neuroleptics or antipsychotic drugs
Thorazine® , Trilafon®, Zyprexa®, Risperdal®, Geodon®, Seroquel®, Abilify®, and other antipsychotic medications

DocumentsDate added

Order by : Name | Date | Hits [ Ascendant ]
file icon Psychiatric drug-induced Chronic Brain Impairment (CBI) 01/27/2012
Psychiatric drug-induced Chronic Brain Impairment (CBI): Implications for longterm treatment with psychiatric medication. International Journal of Risk & Safety in Medicine, 23: 193-200.
Peter R. Breggin, MD
Abstract: Understanding the hazards associated with long-term exposure to psychiatric drugs is very important but rarely emphasized in the scientific literature and clinical practice. Drawing on the scientific literature and clinical experience, the author describes the syndrome of Chronic Brain Impairment (CBM) which can be caused by any trauma to the brain including Traumatic Brain Injury (TBI), electroconvulsive therapy (ECT), and long-term exposure to psychiatric medications. Knowledge of the syndrome should enable clinicians to more easily identify long-term adverse effects caused by psychiatric drugs while enabling researchers to approach the problem with a more comprehensive understanding of the common elements of brain injury as they are manifested after long-term exposure to psychiatric medications. Treatment options are also discussed.
file icon Intoxication Anosognosia (Medication Spellbinding) 06/09/2008
"Intoxication Anosognosia: The Spellbinding Effect of Psychiatric Drugs", Ethical Human Psychology and Psychiatry, 8, 201-215, 2006.

ABSTRACT: Why do so many individuals persist in taking psychoactive substances, including psychiatric drugs, after adverse mental and behavioral effects have become severe and even disabling? The author has previously proposed the brain-disabling principle of psychiatric treatment that all somatic psychiatric treatments impair the function of the brain and mind. Intoxication anosognosia (medication spellbinding) is an expression of this druginduced mental disability. Intoxication anosognosia causes the victim to underestimate the degree of drug-induced mental impairment, to deny the harmful role that the drug plays in the personís altered state, and in many cases compel the individual to mistakenly believe that he or she is functioning better. In the extreme, the individual displays out-of-character compulsively destructive behaviors, including violence toward self and others.

file icon Should the use of neuroleptics be severely limited? 01/28/2008
Long-term neuroleptic use tied to tardive dykinesia.
file icon Parallels between Neuroleptic Effects and Lethargic Encephalitis 01/28/2008
"Parallels between Neuroleptic Effects and Lethargic Encephalitis: The Production of Dyskinesias and Cognitive Disorders," Brain and Cognition 23 (1993).
file icon Neuroleptic Malignant Syndrome, Tardive Dyskinesia, Tardive Dystonia, and Tardive Akathisia 01/12/2008
A sample chapter from Dr. Breggin's 1997 book Brain-Disabling Treatments in Psychiatry.
file icon Brain damage, dementia and persistent cognitive dysfunction associated with neuroleptic drugs 01/12/2008
"Brain damage, dementia, and persistent cognitive dysfunction associated with neuroleptic drugs: evidence, etiology, implications." Journal of Mind and Behavior 11 (1990) 425-464.

 

WARNING!

Most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should be done carefully under experienced clinical supervision. Methods for safely withdrawing from psychiatric drugs are discussed in Dr. Breggin's new book, Psychiatric Drug Withdrawal: A Guide for Prescribers, Therapists, Patients, and Their Families.